Problems adjusting to progesterone therapy...Help!!

by Pam...aka: "Pamapause"
(Oak Harbor, Ohio)

Dear Wray, I am having some problems adjusting to the progesterone cream getting in my system. This is my 2nd atempt at it. The first time I stopped after about 2 weeks because I could not stand the way I was feeling!!

I have been using it now for about 13 days...about 1/8 to 1/4 teas. 2 x day...(closer to 1/4). Here are a list of some of the many problems I am dealing with since using the cream which I'm assuming is because I have gone into extreme "estrogen dominence".....here goes...very moody, irritable, very touchy, annoyed easily, extreme difficulty with sleep, hot flashes are very different...(I get really woozy & light headed with the HF onset and my hands & feet get puffy and shins start aching/throbbing etc.), I'm getting more headaches, fluid retention, get stressed out over just about anything & everything, quite foggy headed, hard time getting out (agoraphobia), difficulty concentrating and/or staying focused, LAZY, sluggish, lowered heat tolerance, sore tender joints...etc. etc. etc.!! okay...hope that gives you a pretty good picture of how the progest cream is affecting me. I'm guessing that I have gone into "estrogen dominence" and that you will perhaps tell me just to hang in there and that it will all balance out...and of course that is what I am hoping for!!! But I really need some encouragement at this point and would appreciate your advice GREATLY!!! I'm still hoping for a "MIRACLE" and to be able to write "my success story"!! I hope to hear from you soon!!

On a different note...May I tell you something that I found very interesting??? Okay...here goes...When I first started using the cream I told my husband that it felt like I was taking Prozac.....well...my curiosity got the best of me and so I did a little research on how prozac affects your estrogen level...low and behold...prozac and most all other SSRI's do infact raise estrogen levels which is why many drs. are now prescribing anti-depressants for menapausal women!! Now that is very interesting to me!! Perhaps you already know about all this but just incase you didn't I thought you'd be interested. I am wondering if prozac and the other ssri's possibly keep you in a state of "estrogen dominence"....which would explain a lot of the side effects that never really go away (atleast for me) when on prozac...such as....weight gain, fluid retention, bad headaches etc.

Okay...I will close for now. I hope to hear from you soon for some encouragement about my dilemma with using the progesterone cream...as before mentioned. Thank You so very much!!! This is a great site and am so glad that I can come here and not feel like I'm alone!!! Take care,God Bless!!

Comments for Problems adjusting to progesterone therapy...Help!!

Click here to add your own comments

Jun 22, 2011
Dosage
by: Annette Canada

Hi Pam, I would suggest you try not to cycle it until you deal with your high estrogen first. Just use it straight through. I think you are not taking enough for sure. Try increasing your dose to 200 milligrams a day, dividing it in half. See how your body responds, if symptoms get worse which was my experience you will have to up it until you find a livable level. Just stay on it until you get no more symptoms then you can slowly start decreasing until your symptoms reappear. When that happens you will know that is how much cream your body needs daily. You may have to use high amounts for a few months but its only a season. Better that then a life time of misery is my motto. You may have to use the cream throughout the day as well. Just let your body guide you. Hope this helps.

Jun 27, 2011
Problems adjusting to progesterone therapy...Help!!
by: Wray

Hi Pam I?m not sure which cream you?re using. How strong it is, this is the most important thing I need to know. You say you?re using 1/8 to 1/4 tsp, so it sounds like one of the brands which are not strong, and only recommend 20-40mg/day. This is the reason for all the problems. I do hope you got my answer for your original ?hormonal roller coaster? query, as I said then to use at least 200mg/day. If not, this is the link here. I also said you might have a high copper to zinc ratio, this makes symptoms far worse. And please read that comment I gave you about Eve?s journey with progesterone, it?s not easy, but it does pass quickly if high amounts are used. She went up to 1000mg/day some days. As did Annette, who I see has come to my rescue yet again. Plus of course have a vitamin D test done. So many have too low a level, it?s such a serious problem now, in fact some have called it a pandemic. You also asked me the difference between the two creams, Natpro and Progest, which I gave you. But if you really want to get over the symptoms quickly, please use more. If you are using the Progest, to get 200mg/day you will need to use 13.3ml of cream. Or 2 and 2/3rd tsp.

Thanks for the info on Prozac, it?s not something I knew! Take care Wray

Jun 27, 2011
Dosage
by: Wray

Hi Annette Once again many thanks for coming to my rescue! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...